Hail, White
- When
- January 10, 12:00 PM CST
- Where
- White County, 1 mi N of New Haven
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.914, -88.130
Hail was nearly covering the ground.
Low pressure over south central Missouri produced an unseasonably mild south wind flow. Strong to severe thunderstorms developed in the southerly flow ahead of a cold front approaching the Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Low pressure over south central Missouri produced an unseasonably mild south wind flow. Strong to severe thunderstorms developed in the southerly flow ahead of a cold front approaching the Mississippi Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 10, 3:15 AM CST, 8 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 AM CST THU JAN 10 2008 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY INTO TONIGHT...AND PRECIP CHANCES AND TYPE LATE THIS WEEKEND. NAM...GFS AND ECMWF ALL INDICATE INCREASING MOISTURE AND SHOWERS QUICKLY DEVELOPING AND MOVING NORTHEAST ACROSS MOST OF THE PAH FORECAST AREA BY LATE THIS MORNING AHEAD OF A LOW PRESSURE SYSTEM MOVING ACROSS MISSOURI. FAR WESTERN PORTIONS OF THE FA WILL SEE JUST LIGHT AMOUNTS OF QPF...BUT RAINFALL AMOUNTS OF UP TO THREE QUARTERS OF AN INCH WILL BE POSSIBLE ACROSS THE EASTERN HALF OF THE AREA BY 00Z. THUNDER WILL BE POSSIBLE MAINLY ACROSS SOUTHEAST PORTIONS OF THE FA WHERE NAM AND GFS SOUNDINGS INDICATE LIFTED INDICES WILL BE AROUND ZERO TO -2. SOME LIGHT PRECIP MAY LINGER INTO TONIGHT...FALLING MAINLY AS LIGHT RAIN. SOUNDINGS AND 1000-850MB THICKNESS VALUES SHOW MINIMAL CHANCES OF THE RAIN MIXING WITH SNOW...SO CONFINED A SMALL CHANCE OF A RAIN/SNOW MIX TO NORTHERN PORTIONS OF SOUTHERN ILLINOIS AFTER MIDNIGHT. ANY QPF AMOUNTS TONIGHT WILL BE MINIMAL. DRY CONDITIONS AND ABOVE SEASONAL TEMPERATURES CAN BE EXPECTED FOR FRIDAY AND INTO THE WEEKEND. BY SATURDAY NIGHT...GFS SHOWS A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN PORTIONS OF THE PAH FA...WHILE THE NAM AND ECMWF TAKE IT MUCH FARTHER NORTH. BOTH GFS AND ECMWF SHOW LIGHT PRECIP ACROSS THE AREA WITH THIS SYSTEM...WHILE THE NAM KEEPS US DRY. WILL CONTINUE SLIGHT CHANCE POPS FOR THE AREA SATURDAY NIGHT AND SUNDAY. SOUNDINGS INDICATE ALL RAIN WITH THIS POSSIBLE EVENT...BUT THICKNESS VALUES IMPLY A POSSIBILITY OF A RAIN/SNOW MIX FOR WESTERN AND NORTHERN PORTIONS OF THE FA SATURDAY NIGHT...AND THE ENTIRE AREA ON SUNDAY. WILL KEEP THIS MIX GOING FOR NOW...SINCE CONFIDENCE IS CURRENTLY LOW OVERALL FOR THIS EVENT AND ONLY HAVE SLIGHT CHANCES GOING ANYWAY. ON MONDAY...GFS AND ECMWF SHOW AN APPROACHING TROF...WITH THE GFS SOLUTION BEING THE FASTER OF THE TWO. PREFER TO KEEP A DRY FORECAST FOR NOW AND SEE WHAT THE NEXT COUPLE OF RUNS LOOK LIKE. FOR TEMPS...STAYED CLOSE TO A MAV/MET COMPROMISE...WITH THEM BEING IN DECENT AGREEMENT. IN THE EXTENDED...JUST MADE SOME MINOR TWEAKS BASED ON LATEST MEX GUIDANCE. && .AVIATION... CLOUDINESS WILL CONTINUE TO INCREASE AND LOWER OVER ALL TAF SITES TODAY...WITH CIGS DROPPING TO VFR (BKN030-050) BY 13Z AND MVFR (BKN010) THEREAFTER. SOUTHEAST WINDS LESS THAN 10 KTS WILL VEER AROUND TO THE SOUTHWEST AND BECOME GUSTY (20 KTS) AFT 21Z. THIS AFTERNOON EXPECT A CHANCE OF SHOWERS WITH VSBYS DROPPING TO BETWEEN 3 AND 5 MILES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...RST AVIATION...JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 647 AM CST THU JAN 10 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 647 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTHWEST INDIANA...WEST KENTUCKY...SOUTHEAST ILLINOIS...AND EXTREME SOUTHEAST MISSOURI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTHEAST OF A LINE FROM CALHOUN KENTUCKY...TO PRINCETON KENTUCKY...TO MURRAY. THE MAIN HAZARD WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH STORMS. LATE TONIGHT...RAIN MAY BRIEFLY MIX WITH SNOW BEFORE ENDING ACROSS NORTHERN PORTIONS OF SOUTHERN ILLINOIS. NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MIX OF RAIN AND SNOW IS POSSIBLE LATE SATURDAY NIGHT ACROSS MAINLY NORTHERN AND WESTERN PORTIONS OF THE QUAD STATE REGION...AND ACROSS THE ENTIRE AREA ON SUNDAY. NO ACCUMULATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY ACROSS PORTIONS OF WEST KENTUCKY. RST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1159 AM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
DLLThe Evansville,IN radar (KVWX), 52 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
4 hail. Local standard time, as filed.
Hail was nearly covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69937, 69936, 69938, 69939.